Addiction: Substance Abuse Community
Methadone Detox Question, Getting Worse
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Methadone Detox Question, Getting Worse

I've read a lot of posts and I'm having the weirdest detox I've ever had in my entire life. I've been on opiates for 6 years, methadone (~80mg/day) for 2 years. During the two years, I gained a lot of weight due to testosterone loss from the Methadone. I'm 14 days into this hell and it's getting worse as the days go by. The first ten days I would repeat any day instead of this hell I'm in. I was originally prescribed pain pills for my back/leg and good ol' doctor, to get money, took me from Tramadol/Vicodin to MS Contin/Percocet since CII's can't be called in and need an appointment to write (at least in Ga). Anyway, I finally decided to tell the milk of the poppy to shove it. I weened myself down to 30mg's and took the plunge. It's been going great until the past two days. Tylenol was helping my back/leg. Then all of a sudden, it's like everything went bad. I've tried to quit in the past and the withdrawals were too much including the original pain. I guess my question is, is this like the final internal battle before something breaks? 'Cause I don't know how much longer I can last! I thought 14 days was almost in the clear. I mean, I've got some pretty large convictions to quit, my habit has taken a lot from me. But is there anything stronger than Tylenol/Aspirin I can take that won't hurt my 14 days? I don't want to hurt my liver anymore. I want to sleep more than 3 hours, I want to stop the cold sweats/goosebumps. I tried Xanax but all it did was make me sleepy and the insomnia is something I can handle...it's the original pain I can't. I was thinking that losing weight was releasing residual methadone in my fat cells...but I started eating and nothing changed. In fact, now I'm losing weight again and nothing. Good lord I want this to stop! Any suggestions?
7 Comments Post a Comment
Blank
1235186_tn?1339127464
hello and welcome. congrats on reclaiming your life. you can do this. stay strong. jumping from 30mgs was a bit high.
the pain does intensify when detoxing. your pain receptors are wide open.your body is used to having the opiates.  your natural brain chemistry has to heal. this will take some time.
treat the symptoms. taking hot baths with epsom salts, taking magnesium/potassium tabs. will help. use a heating pad, lidocaine patches,over the counter pain rubs, icy hot,pain sprays,
exercise as much as possible, strengthen your abdominal muscles to help support your back. continue to eat a healthy diet, drink lots of fluids, drink protein shakes.
after years of substance abuse it will take time and more time to heal physically,mentally,emotionally,spiritually. keep fighting the good fight.
you are doing awesome. keep posting for support. we are here to encourage you and help you along.
keep the faith
debbie
Blank
Avatar_f_tn
I feel for you just because I feel like crap too.  For the hundredth time I feel like crap.  I have no_will to end it for good.  Good luck to you.
Blank
Avatar_f_tn
I feel so bad for you and others who are suffering. My husband is on a methadone detox  and is trying to ween himself off of it. Seeing him in so much pain hurts me as I wish there was something I can do to make it better. I will have to tell him to try taking a hot bath to see if that helps with the pain. Good luck to you!
Blank
Avatar_m_tn
HI welcome to the forum.......methadone is a real mo fofo to kick you jumped off to high 5 is a good jumping point but 30 is doable the thung here is yiur going to have to tuff out the withdrawal a wile from 30 it may be another 2 weeks b/4 you feel better I recamend a 3 in 1 vitamin calcium  /magnesium/zinc pick it up at walmart start taking 4 in the morning and 4 with dinner in a couple of days you shoud feel the difference ........whey protein shakes are a good start to it give your body what it needs to heal again at walmart for 15 bucks
you got a ways to go bet it is doable hang in there and keep posting good luc and God bless.........Gnarly  
Blank
3059867_tn?1340566652
i detoxed off 85 mg methadone cold turkey......not by choice.......but i did it.....it was the worst hell i will never Ever forget......

the detox lingered a good 3 months and then another month b4 i felt normal......

the half life of done is a real beeeeotch ..... super evil......insidious.

but i did it. u can too!!!

all the best:::::::::::

mama k. xo
Blank
Avatar_m_tn
I was on mmt for over a year my insurance stopped on the first of December I'm on 85mg they are taking me down 10mg a day.. how am I going to feel ? This is my first time ever on methadone I used oxy for 5 years can some one answer my question
Blank
Avatar_m_tn
Hi Jmarie, I hate to say it but you are going to suffer for several weeks, that is a fairly high dose to come off of even when you are detoxing 10mg/daily. That means within about 8 days you will  have gone from 85mgs to nothing. I feel for you. I would read Gnarly_1's post, it is helpful, he is an expert on methadone. I am on it myself but I have been tapering for nearly 3 years and am at 6mgs now and I won't go off until I am at 0. You might fare better by starting your own post instead of continuing on this one, that way you will get more response. Just go to the beginning and click on where it says Post a Question. You will get lots of support from the people here. Please keep posting for support and let us know how you are faring.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
Avatar_f_tn
Blank
motye51
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4113881_tn?1415853876
Blank
ActingBrandNew
Torrance, CA